Alert archive / Wisconsin / Snow Advisories in 2005
Snow Advisory 3, NWS Milwaukee, WI
NWS Milwaukee, WI issued this snow advisory at Dec 8, 2005, 3:07 PM CST for Kenosha County, Racine County, Walworth County, Wisconsin. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2005, 3:07 PM CST (21:07 UTC)
- Expired
- Dec 9, 2005, 12:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
Counties Kenosha County, WI, Racine County, WI, Walworth County, WI
The radar
The Milwaukee radar (KMKX), 53 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMKX 082107 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 307 PM CST THU DEC 8 2005 ...SNOW TO AFFECT FAR SOUTHEAST WISCONSIN THROUGH MIDNIGHT... .A LOW PRESSURE SYSTEM DEVELOPING IN CENTRAL ILLINOIS...WILL MOVE TO LAKE ERIE BY MIDNIGHT. A STRONG UPPER LEVEL DISTURBANCE ASSOCIATED WITH THE LOW WILL BRING PERIODS OF SNOW TO SOUTHERN WISCONSIN...ESPECIALLY IN THE FAR SOUTHEAST COUNTIES. WIZ070>072-090515- /O.NEW.KMKX.SN.Y.0003.051208T2107Z-051209T0600Z/ WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 307 PM CST THU DEC 8 2005 ...SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 3 TO 5 INCHES OF SNOW ACCUMULATION ARE EXPECTED ACROSS WALWORTH...RACINE AND KENOSHA COUNTIES THROUGH MIDNIGHT. THE HIGHEST AMOUNTS ARE EXPECTED NEAR THE ILLINOIS BORDER. THE SNOW SHOULD TAPER OFF AFTER MIDNIGHT. MOTORISTS IN RUSH HOUR TRAFFIC SHOULD BE PREPARED FOR SNOW COVERED ROADS...AND LIMITED VISIBILITIES DOWN TO 1/2 MILE. USE CAUTION WHILE DRIVING. SLOW DOWN...AND ALLOW FOR EXTRA STOPPING DISTANCE BETWEEN VEHICLES. $$ HENTZ/WOOD
2 follow-up statements
000 WWUS43 KMKX 090314 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 914 PM CST THU DEC 8 2005 ...SNOW TO AFFECT FAR SOUTHEAST WISCONSIN THROUGH MIDNIGHT... .A LOW PRESSURE SYSTEM WAS RACING NORTHEAST THROUGH INDIANA LATE THIS EVENING AND SHOULD REACH EASTERN LAKE ERIE BY SUNRISE FRIDAY MORNING. A STRONG UPPER LEVEL DISTURBANCE ASSOCIATED WITH THE LOW HAS BROUGHT PERIODS OF SNOW TO SOUTHERN WISCONSIN...ESPECIALLY IN THE FAR SOUTHEAST COUNTIES. THE SNOW WILL BEGIN TO DIMINISH ACROSS THE SOUTHEAST BY AROUND MIDNIGHT. WIZ070>072-090600- /O.CON.KMKX.SN.Y.0003.000000T0000Z-051209T0600Z/ WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 914 PM CST THU DEC 8 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 3 TO 5 INCHES OF SNOW ACCUMULATION ARE EXPECTED ACROSS WALWORTH... RACINE AND KENOSHA COUNTIES THROUGH MIDNIGHT. THE HIGHEST AMOUNTS ARE EXPECTED NEAR THE ILLINOIS BORDER. THE SNOW SHOULD TAPER OFF AFTER MIDNIGHT. THREE TO FOUR INCHES OF SNOW ARE LIKELY ACROSS PARTS OF MILWAUKEE...WAUKESHA...JEFFERSON AND ROCK COUNTIES. MOTORISTS SHOULD BE PREPARED FOR SNOW COVERED ROADS...AND LIMITED VISIBILITIES DOWN TO 1/2 TO 1 MILE. USE CAUTION WHILE DRIVING. SLOW DOWN...AND ALLOW FOR EXTRA STOPPING DISTANCE BETWEEN VEHICLES. $$ DAVIS
000 WWUS43 KMKX 090602 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1202 AM CST FRI DEC 9 2005 WIZ070>072-090715- /O.EXP.KMKX.SN.Y.0003.000000T0000Z-051209T0600Z/ WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 1202 AM CST FRI DEC 9 2005 ...SNOW ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... THE SNOW CONTINUES TO TAPER OFF QUICKLY ACROSS THE AREA. THEREFORE...THE SNOW ADVISORY WILL BE ALLOWED TO EXPIRE. HOWEVER...ROADS ACROSS MUCH OF FAR SOUTHERN WISCONSIN REMAIN SNOW COVERED AND VERY SLIPPERY. MOTORISTS ARE URGED TO USE CAUTION UNTIL ROADS ARE CLEARED UP FRIDAY MORNING. AS SKIES CLEAR...TEMPERATURES WILL FALL QUICKLY WHICH MAY CAUSE ANY WET ROADS TO ICE UP VERY RAPIDLY...ESPECIALLY ON BRIDGES AND RAMPS. $$ DAVIS
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this snow advisory went out at Dec 8, 1:45 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Dec 8, 1:45 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 145 PM CST THU DEC 8 2005 .DISCUSSION...FORECAST FOCUS IS ON SHORTWAVE MOVING ACROSS IL/S WI EARLY TONIGHT. MODELS ARE IN FAIR AGREEMENT WITH THIS EVENT. SPECIFIC HUMIDITY UP TO 2 G/KG AT 850 MB. AN AVERAGE RATIO OF 13 TO 1 IS EXPECTED. HPC...COBB TECHNIQUE INDICATE BETWEEN 2 AND 4.5 INCHES OF ACCUMULATION...WITH THE 4.5 INCH TOTALS IN THE FAR SOUTHEAST SECTIONS OF THE FORECAST AREA. WATER VAPOR AND RUC SHOWS UPPER LOW OVER S IA WITH SOME INDICATIONS IT MAY TRACK A BIT FARTHER N. MODERATE UPPER DIFLUENCE/DIVERGENCE CAUSING RADAR RETURNS TO BLOSSOM THIS AFTERNOON. SOME CONCERN WE MAY NEED TO GO WITH A 3 TO 5 INCH TOTAL IN THE FAR SOUTHEAST WITH A SNOW ADVISORY. WILL WAIT FOR 18Z NAM FOR A FINAL DECISION. EARLIER UPDATE WILL WORK WELL FOR NOW. CYCLONIC CIRCULATION FROM UPPER LOW MAY STILL GENERATE LIGHT SNOW FLURRIES UNTIL AROUND 06 IN THE FAR SOUTHEAST. QUIET WEATHER FRIDAY WITH WEAK RIDGE BUILDING EARLY FRIDAY THEN NEXT SHORTWAVE DROPS TO THE SOUTH FRIDAY NIGHT. NEXT UPSTREAM TROF TO AFFECT S WI SATURDAY WITH LIGHT SNOW OR FLURRIES. A SERIES OF WEAK SHORTWAVES MOVE THROUGH THE UPPER TROF SUNDAY AND MONDAY. TIMING OF WHAT LITTLE DYNAMICS ARE FORECAST TO BE AVAILABLE IS UNCERTAIN. MOISTURE IS ALSO LIMITED. WILL MENTION ONLY SMALL POPS THROUGH THE PERIOD WITH LITTLE ACCUMULATION. UPPER RIDGE THEN BUILDS TUESDAY AND WEDNESDAY BEFORE ANOTHER SHORTWAVE APPROACHES. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && HENTZ
Hazardous weather outlook, Dec 8, 11:42 AM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1142 AM CST THU DEC 8 2005 WIZ046-047-051-052-056>060-062>072-091045- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1142 AM CST THU DEC 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY LIGHT SNOW WILL BECOME STEADY THIS AFTERNOON INTO THE EVENING. EXPECT ACCUMULATIONS OF AROUND 1 INCH ACROSS MARQUETTE...GREEN LAKE...SAUK...COLUMBIA...FOND DU LAC AND DODGE COUNTIES. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED ACROSS IOWA...DANE...LAFAYETTE AND GREEN COUNTIES. 2 TO 3 INCH SNOW ACCUMULATIONS ARE EXPECTED ACROSS SHEBOYGAN...WASHINGTON AND OZAUKEE COUNTIES. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED ACROSS WAUKESHA...MILWAUKEE...WALWORTH...RACINE AND KENOSHA COUNTIES...WITH THE HIGHEST AMOUNTS SOUTH OF MILWAUKEE. THE SNOW WILL DIMINISH FROM WEST TO EAST LATE THIS EVENING...EXITING SOUTHEAST WISCONSIN AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR LIGHT SNOW AT TIMES SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS WOULD BE APPRECIATED. LMZ643>646-665-091045- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 1142 AM CST THU DEC 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT LOOK FOR PERIODS OF SNOW THIS AFTERNOON AND EVENING...THAT COULD REDUCE VISIBILITIES TO UNDER 1 MILE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORIES MAY BE NEEDED FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WOOD
Nearby
Snow Advisories in Wisconsin, 2005Every snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.